EconPapers    
Economics at your fingertips  
 

Efficient R-Estimation of Principal and Common Principal Components

Marc Hallin (), Davy Paindaveine and Thomas Verdebout

Journal of the American Statistical Association, 2014, vol. 109, issue 507, 1071-1083

Abstract: We propose rank-based estimators of principal components, both in the one-sample and, under the assumption of common principal components , in the m -sample cases. Those estimators are obtained via a rank-based version of Le Cam's one-step method, combined with an estimation of cross-information quantities . Under arbitrary elliptical distributions with, in the m -sample case, possibly heterogeneous radial densities, those R-estimators remain root- n consistent and asymptotically normal, while achieving asymptotic efficiency under correctly specified radial densities. Contrary to their traditional counterparts computed from empirical covariances, they do not require any moment conditions. When based on Gaussian score functions, in the one-sample case, they uniformly dominate their classical competitors in the Pitman sense. Their AREs with respect to other robust procedures are quite high-up to 30, in the Gaussian case, with respect to minimum covariance determinant estimators. Their finite-sample performances are investigated via a Monte Carlo study.

Date: 2014
References: Add references at CitEc
Citations: View citations in EconPapers (5) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1080/01621459.2014.880057 (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Efficient R-Estimation of Principal and Common Principal Components (2013) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:jnlasa:v:109:y:2014:i:507:p:1071-1083

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/UASA20

Access Statistics for this article

Journal of the American Statistical Association is currently edited by Xuming He, Jun Liu, Joseph Ibrahim and Alyson Wilson

More articles in Journal of the American Statistical Association from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2019-06-08
Handle: RePEc:taf:jnlasa:v:109:y:2014:i:507:p:1071-1083